Alert archive / Pennsylvania / Flash Flood Warnings in 2013
Flash Flood Warning 20, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 10, 2013, 7:29 PM EDT for Centre County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 7:29 PM EDT (23:29 UTC)
- Expired
- Jul 10, 2013, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Centre County, PA
The radar
The State College radar (KCCX), 19 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:12 PM EDT | FLASH FLOOD | State College, PA | VEHICLES STRANDED IN HIGH WATER AT THE BUS STATION. |
| Jul 10, 8:22 PM EDT | FLASH FLOOD | 1 E State College, PA | THOMPSON RUN OUT OF ITS BANKS WITH WATER ACROSS RIGHT EASTBOUND LANE OF EAST COLLEGE AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
783
WGUS51 KCTP 102329
FFWCTP
PAC027-110230-
/O.NEW.KCTP.FF.W.0020.130710T2329Z-130711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CENTRE COUNTY...
* UNTIL 1030 PM EDT...
* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM A THUNDERSTORM ENTERING CENTRAL CENTRE
COUNTY. WITH SOILS SATURATED FROM RECENT RAIN...URBAN FLASH
FLOODING CAN BE EXPECTED WITH THESE STORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLEFONTE
AND STATE COLLEGE.
CENTRAL PENNSYLVANIA ARTS FESTIVAL IS UNDER THIS WARNING. THOSE WHO
ARE ATTENDING OR INVOLVED WITH CENTRAL PENNSYLVANIA ARTS FESTIVAL
SHOULD PREPARE FOR THE DANGEROUS WEATHER CONDITIONS.
OTHER NOTABLE LOCATIONS IN THE WARNING... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA AND PENNSYLVANIA STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4104 7768 4092 7747 4073 7769 4072 7779
4074 7780 4074 7784 4072 7790 4071 7802
4072 7806 4105 7793 4107 7781
$$
FORECASTER: CR3 follow-up statements
689
WGUS71 KCTP 110012
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
812 PM EDT WED JUL 10 2013
PAC027-110230-
/O.CON.KCTP.FF.W.0020.000000T0000Z-130711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRE PA-
812 PM EDT WED JUL 10 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CENTRAL CENTRE COUNTY...
AT 806 PM EDT...THUNDERSTORMS WITH VERY HEAVY DOWNPOURS ARE
CONTINUING ACROSS THE STATE COLLEGE AREA. ONE INCH OF RAIN WAS
REPORTED IN A SHORT PERIOD OF TIME AT THE WALKER BUILDING ON THE PSU
CAMPUS. EXPECT URBAN FLOODING TO BEGIN SHORTLY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLEFONTE
AND STATE COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4104 7768 4092 7747 4073 7769 4072 7779
4074 7780 4074 7784 4072 7790 4071 7802
4072 7806 4105 7793 4107 7781
$$
FORECASTER: CR009
WGUS71 KCTP 110036
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
836 PM EDT WED JUL 10 2013
PAC027-110230-
/O.CON.KCTP.FF.W.0020.000000T0000Z-130711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRE PA-
836 PM EDT WED JUL 10 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CENTRAL CENTRE COUNTY...
AT 830 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
FROM HEAVY RAIN FALL HAS CLOSED SEVERAL ROADS ACROSS THE STATE
COLLEGE AREA. ADDITIONAL FLASH FLOODING CAN BE EXPECTED FOR THE NEXT
HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLEFONTE
AND STATE COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4104 7768 4092 7747 4073 7769 4072 7779
4074 7780 4074 7784 4072 7790 4071 7802
4072 7806 4105 7793 4107 7781
$$
FORECASTER: CR243
WGUS71 KCTP 110227
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1027 PM EDT WED JUL 10 2013
PAC027-110237-
/O.EXP.KCTP.FF.W.0020.000000T0000Z-130711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRE PA-
1027 PM EDT WED JUL 10 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR CENTRAL
CENTRE COUNTY...
THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO LONGER
POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLEFONTE
AND STATE COLLEGE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4104 7768 4092 7747 4073 7769 4072 7779
4074 7780 4074 7784 4072 7790 4071 7802
4072 7806 4105 7793 4107 7781
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 5:56 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 10, 5:56 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 556 PM EDT WED JUL 10 2013 .SYNOPSIS... WARM AND HUMID CONDITIONS WILL CONTINUE FOR THE REST OF TODAY. A STRONG COLD FRONT WILL PUSH GRADUALLY SOUTHEAST ACROSS THE AREA TONIGHT CROSSING THE LOWER SUSQUEHANNA VALLEY LATER THURSDAY AFTERNOON. A SLIGHTLY COOLER...BUT MUCH LESS HUMID AIR MASS WILL ARRIVE LATER THURSDAY AND REMAIN INTO THE WEEKEND...PROVIDING WELCOME RELIEF FROM THE RECENT ABNORMALLY HUMID AND WET CONDITIONS. A RETURN TO MORE TYPICAL SUMMERTIME CONDITIONS IS EXPECTED BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATE WILL BE ISSUED SOON FOR SVR TSTM WATCH #409 VALID FROM 20Z TO 02Z FOR THE NRN AND WRN ZONES. -MS THE HEAT /AND HUMIDITY/ BEFORE THE STORM. INSTABILITY IS STEADILY RAMPING UP THIS AFTERNOON IN THE WAKE OF THE THICK MORNING CLOUDS AND AREAS OF SHOWERS. SVR TSRA WATCH JUST TO OUR WEST ATTM...AND NUMEROUS THERMODYNAMIC AND KINEMATIC PARAMETERS INDICATE THAT THE WIDESPREAD TSRA /GROWING MCS WITH TREMENDOUS LIGHTNING OF OVER 2000 STRIKES PER 15 MINUTES OVER NRN OHIO ATTM/ WILL TRACK EAST INTO A VERY FAVORABLE ENVIRONMENT TO MAINTAIN THEIR STRENGTH INTO EARLY TONIGHT. THE BEST ML CAPE IN EXCESS OF 2000 J/KG COVERS MOST OF THE NW AND CENTRAL MTNS...AND THIS IS THE REGION WHERE WE SEE THE WARM ADVECTION ARM OF THE MCS DEVELOPING TWD. CONCERNING POTENTIAL RAINFALL AMTS AND THE THREAT FOR FLASH FLOODING...PLEASE REFER TO THE HYDRO SECTION BELOW. DEEP LAYER SHEAR PROFILES ARE FAVORABLE FOR SUPERCELLS...BOWING LINE SEGMENTS...AND EVEN A FEW TORNADOES ACROSS THE NWRN MTNS THROUGH THIS EVENING...AND EVEN INTO PORTIONS OF THE CENTRAL MTNS. THE SERN HALF OF THE CWA SHOULD STAY RAINFREE THROUGH 23Z BEFORE THE TSRA MOVE IN FROM THE WEST TO NW AROUND...OR SHORTLY AFTER DUSK. TEMPS IN THE U70S ACROSS THE MTNS...AND MID 80S IN THE SUSQ VALLEY LATE THIS AFTERNOON WILL BE RIGHT AROUND NORMAL. THE FRONT GRADUALLY SLIDES SE ACROSS THE NW MTNS LATER TONIGHT WITH TSRA SLOWLY DECREASING IN AREAL COVERAGE LATE TONIGHT...LEAVING LOWERED CIGS AND SCATTERED SHOWERS/ISOLATED TSRA AFTER MIDNIGHT. LOW TEMPS TONIGHT WILL DIP TO NEAR 60F ACROSS THE NW...BUT MUGGY CONDITIONS WITH TEMPS AND DEWPOINTS IN THE U60S TO LOWER 70S WILL REMAIN ELSEWHERE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... A STRONG...SECONDARY UPPER LEVEL TROUGH WILL DIG SEWRD FROM THE UPPER GLAKES THURSDAY...HELPING TO BACK THE MEAN...DEEP LAYER FLOW TO THE SW AND TEMPORARILY HOLD UP THE CFRONT ACRS CENTRAL AND EASTER SECTIONS OF THE CWA. ADDITIONAL JET ENERGY NOSING INTO THE STATE AROUND THE BASE OF THIS UPPER TROUGH WILL ACT ON THE WARM/HUMID AIRMASS ACROSS THE SUSQ VALLEY AND SRN TIER COUNTIES TO FIRE UP TSRA /SOME OF WHICH COULD TRAIN AND DUMP SOME LOCALLY HEAVY 1-2 INCHES OF ADDITIONAL RAIN DURING THE MIDDAY AND AFTERNOON HOURS THURSDAY/. ON THE OTHER SIDE OF THE COIN...THE NW HALF OF THE CWA SHOULD SEE THICK LAYERED CLOUD COVER AND LIKELY PERIODS OF SHOWERS...OR EVEN A FEW TO SVRL HOUR PERIOD OF STEADY...STRATIFORM RAIN WITH A 0.25 TO 0.50 INCH OF RAINFALL. THIS MAY LEAD TO COOLER TEMPS /BY SEVERAL DEG F/ THAN WE HAVE CURRENTLY FORECAST...SO WILL HAVE TO MONITOR THIS ASPECT OF THE FCST CLOSELY. THE FAR NW ZONES WILL SEE THE LEAST /POSSIBLY NO/ PRECIP...THE COOLEST TEMPS AND LOWEST DEWPOINTS /DROPPING TO NEAR 50F IN THE AFTERNOON/. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... 10/12Z MODEL DATA INDICATES THE COLD FRONT WILL BE PUSHING SEWD AWAY FROM THE LWR SUSQ VLY TOMORROW NIGHT. THE FRONT WILL BE SLOWING ITS SEWD PROGRESSION...WITH A SHARP WEST-EAST GRADIENT EVIDENT IN THE SREF/GEFS MEAN LYR PWATS. WITH THE UPPER TROUGH AXIS CROSSING THRU CNTRL PA...WILL HOLD ON TO SOME LOW POPS IN THE FAR SE ZONES NEAR THE SLOWING SFC BOUNDARY. FURTHER TO THE NORTHWEST...A MUCH DRIER AND LESS HUMID AIRMASS WILL SPREAD SEWD FROM THE LWR LKS BEHIND A NLY FLOW ASSOCD WITH A SFC ANTICYCLONE MIGRATING EWD FM THE UPPER MIDWEST INTO THE SAINT LAWRENCE VALLEY. TODAYS DETERMINISTIC MODELS SHOW A MORE PRONOUNCED H5 DISTURBANCE /ASSOCIATED WITH THE SHORTWAVE TROUGH PROGRESSING DOWNSTREAM OF THE GREAT LAKES ON DAY 2/ BECOMING QUASI-STNRY OR CUTTING-OFF INVOF THE NORTHEAST/NRN MID-ATLC STATES FRI-SAT...THEN WEAKENING/OPENING UP AND DRIFTING SLOWLY SWWD TOWARDS THE CENTRAL GULF COAST INTO NEXT WEEK. THERE IS A FAIRLY LARGE SPREAD IN BOTH THE SPEED AND TRACK OF THIS UPPER FEATURE...AS THE LARGE SCALE PATTERN WILL BE A STATE OF TRANSITION WITH THE ANOMALOUS CENTRAL CONUS RIDGE EXPANDING NEWD INTO SERN CANADA/NERN CONUS. BY NEXT WEEK...MUCH OF THE CONUS IS FCST TO BE UNDER THE INFLUENCE OF THE STRONG/FLAT UPPER RIDGE WHICH COULD SPELL A PERIOD OF HOT/HUMID CONDITIONS WITH TEMPS APPROACHING 90F IN SOME AREAS. BELOW TO NEAR NORMAL PWATS STILL FAVOR A RELATIVELY DRIER PERIOD FROM THURS NGT INTO THE WEEKEND WITH THE BULK OF THE RAINS FOCUSING ALONG STALLED SFC BOUNDARY ALONG THE SRN MID-ATLC STATES INTO THE SERN U.S. AS FOR TEMPERATURES...EXPECT A FEW RELATIVELY COOL NIGHTS LATER THIS WEEK BEFORE THE PATTERN REVERTS BACK TO A TYPICAL SUMMERTIME REGIME WITH THE BERMUDA RIDGE BECOMING REESTABLISHED OFF TH EAST COAST -- SUGGESTING A WARMING TREND AT LONGER RANGES. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... CURRENT RADAR SHOWS SHOWERS AND THUNDERSTORMS BEGINNING TO ENTER THE REGION...WITH SHOWERS AND VICINITY THUNDERSTORMS APPROACHING BRADFORD. THE STRONGEST LINE OF CELLS CURRENTLY IS NORTH OF JST AND AOO...WITH A TRACK TO BE IN THE VICINITY OF UNV BY 00Z. CEILINGS WILL VARY BETWEEN MVFR AND VFR ACROSS THE CENTRAL AND WRN MTNS LATE THIS AFTERNOON...BEFORE LOWERING TO A SOLID MVFR TO IFR DECK AS A LARGE TSRA COMPLEX MOVES EAST FROM OHIO. ACROSS THE EAST...VFR WILL REMAIN WELL INTO THE EVENING...BEFORE CONDITIONS STEADILY DETERIORATE TO MVFR AND IFR AFTER 02Z. WILL BE CLOSELY WATCHING THE PROGRESSION OF THE MESOSCALE CONVECTIVE SYSTEM /TSRA COMPLEX/...AND MAY HAVE TO ENHANCE WIND GUSTS IN TAFS /TO 45 KTS FROM THE WEST/ FOR TARGETED TIME PERIOD LATE TODAY AND EARLY TONIGHT AS THE TSRA MOVE THROUGH. THE FRONT AND REDUCTIONS TO CIGS AND VSBYS WILL DRIFT SLOWLY SE ACRS THE STATE TONIGHT AND THURSDAY. AS WINDS GO LIGHT TONIGHT AND EARLY THURSDAY...LIFR AND AREAS OF VLIFR WILL DEVELOP DUE TO FOG AND STRATUS. THE FOCUS FOR CONVECTION THURSDAY /WITH LIKELY POPS/ WILL SHIFT TO THE LOWER SUSQ VALLEY FOR THE MIDDAY AND AFTERNOON HOURS AS THE UPPER JET TAKES ON A SLIGHT ANTICYCLONIC BULGE ACROSS PA. OUTLOOK... WED...AM LOW CIGS. SCT/LIKELY TSRA BRINGING RESTRICTIONS. THU...AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSSIBLE. FRI-SAT...NO SIG WX EXPECTED. && .HYDROLOGY... SHORT TERM...1 AND 3 HOUR FLASH FLOOD GUIDANCE IS LOWEST ACROSS THE WRN MTNS OF OUR CWA. THIS IS WHERE THE HEAVIEST RAIN FELL THIS MORNING...AND MORE IMPORTANTLY WHERE THE INTENSIFYING MCS OVER NRN AND WRN OHIO ATTM IS TAKING AIM. THE FLASH FLOOD WATCH ISSUED THIS MORNING /THROUGH MIDNIGHT TONIGHT/ LOOKS IN GOOD SHAPE. WE MAY HAVE TO ADD A FEW COUNTIES TO ITS EAST WITH LATER EVENING UPDATES...BUT 3 HOURLY FFG ACROSS MUCH OF THE CENTRAL AND SCENT MTNS IS NOTABLY HIGHER...AND AOA 3 INCHES. EXPECT TO SEE A SOLID 1-2 INCHES OF RAIN /WITH LOCALIZED 3 INCHES AMOUNTS/ ACROSS MUCH OF THE CENTRAL AND SWRN ZONES LATE TODAY THROUGH EARLY TONIGHT AS THE MCS ROARS EAST ACROSS THE AREA...FAR NRN COUNTIES...AND THE LOWER SUSQ VALLEY SHOULD SEE RELATIVELY LESSER AMOUNTS OF AN INCH OR LESS. HOWEVER...ADDITIONAL SIGNIF RAINFALL IS POSSIBLE LATE TONIGHT AND THURSDAY ACROSS THE SERN ZONES THAT WILL BE STUCK IN THE SOUPY AIR AS THE CFRONT TEMPORARILY SLOWS BENEATH THE RIGHT ENTRANCE REGION OF A 90KT UPPER JET TRAILING SWWD FROM LAKE ONTARIO. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017- 024>026-033-034. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT/STEINBUGL SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...LAMBERT/CERU HYDROLOGY...
Hazardous weather outlook, Jul 10, 4:05 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 PM EDT WED JUL 10 2013 PAZ027-028-042-049>053-112015- MIFFLIN-JUNIATA-SULLIVAN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA- 405 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE STORM RISKS WILL BE DAMAGING WINDS AND SOME ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ017-024>026-033-034-112015- CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD- 405 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010>012-018-019-035-037-041-045-046-112015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE- SOUTHERN CENTRE-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON- SOUTHERN LYCOMING- 405 PM EDT WED JUL 10 2013 ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056>059-063>066-112015- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 405 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 10, 6:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
659 PM EDT WED JUL 10 2013
PAZ006-011-012-037-041-110000-
CAMERON PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
659 PM EDT WED JUL 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CAMERON...
NORTH CENTRAL CLINTON...NORTHWESTERN LYCOMING...POTTER AND WESTERN
TIOGA COUNTIES...
AT 655 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO STEVENSON DAM...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT KETTLE CREEK STATE
PARK...TAMARACK...RENOVO...KNOXVILLE...CEDAR RUN AND KEENEYVILLE.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA AND
SKI SAWMILL SKI AREA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 120...STATE ROAD 449.
LAT...LON 4128 7735 4139 7822 4199 7793 4201 7758
4200 7706
FORECASTER: CERULocal storm report, Jul 10, 7:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
FLOODED ROADWAY AT ROUTE 219 AND ROUTE 36.
&&
EVENT NUMBER CTP1300296
EVANEGOLocal storm report, Jul 10, 7:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
714 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 3 NW CURWENSVILLE 41.00N 78.56W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN ALONG GREENVILLE PIKE IN BLOOM
TWP.
&&
EVENT NUMBER CTP1300297
EVANEGOLocal storm report, Jul 10, 7:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG LUMBER CITY 40.93N 78.57W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREE DOWN ALONG WILLIAM CEMETARY ROAD NEAR GOLF COURSE.
&&
EVENT NUMBER CTP1300298
EVANEGOLocal storm report, Jul 10, 7:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 E CURWENSVILLE 40.97N 78.46W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN IN LAWRENCE TWP.
&&
EVENT NUMBER CTP1300299
EVANEGOLocal storm report, Jul 10, 7:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG SNOW SHOE 41.03N 77.95W
07/10/2013 CENTRE PA 911 CALL CENTER
WIRES DOWN IN SNOW SHOE TWP.
&&
EVENT NUMBER CTP1300300
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:24 AM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 4 hr |
| Jul 10, 9:07 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Clearfield, Huntingdon, Somerset | 13 hr |
| Jul 10, 9:13 AM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 3 hr |
| Jul 10, 10:52 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair | 3 hr |
| Jul 10, 11:03 AM EDT | Special Weather Statement | CTP | Somerset | 57 min |
| Jul 10, 11:12 AM EDT | Severe Thunderstorm Warning | CTP | Somerset | 63 min |
| Jul 10, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 64 min |
| Jul 10, 5:02 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 58 min |
| Jul 10, 5:19 PM EDT | Special Weather Statement | CTP | Clearfield | 26 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 48 min |
| Jul 10, 5:58 PM EDT | Flash Flood Warning | CTP | Clearfield, Elk | 4 hr |
| Jul 10, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 60 min |
| Jul 10, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more | 57 min |
| Jul 10, 6:59 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 61 min |
| Jul 10, 7:03 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 57 min |
| Jul 10, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 1 more | 64 min |
| Jul 10, 7:54 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 66 min |
| Jul 10, 7:56 PM EDT | Special Weather Statement | CTP | Tioga | 34 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.